MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71352502
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 02/24/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that mri demonstrated mild defuse fatty infiltration.Right hip aspiration was performed.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A clinical evaluation indicated that his pain is most likely associated with adverse reaction to his prosthesis; most likely with the modular neck.Elevations in metal ion levels, effusion, and hypertrophy of the synovium are consistent with findings associated with an armd.Without the pre-revision x-rays, it cannot be determined whether the greater trochanter fracture occurred pre-revision, or as a result of using the mallet.Without post-implantation x-rays to determine initial anatomical placement and any micro-motion over time, it cannot be ruled out the undersized femoral component and its varus position as contributory factors; as well as the noted modular neck, which the surgeon suspects as the source for the metal debris.Without the supporting lab/pathology results, imaging, and/or the analysis of the explanted components, the root cause of the reported reactions cannot be confirmed, nor concluded that the reported clinical reactions were associated with a mal-performance of the implants.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batches did not reveal any deviation from the standard manufacturing processes.Factors and/or potential causes that could contribute to the reported event have been identified as undersized femoral component, varus, incorrect materials, and material composition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaints will be reopened.

Brand Name
SMF STEM WITH STIKTITE SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9409375
Report Number1020279-2019-04277
Device Sequence Number4220772
Product Code LPH
UDI-Device Identifier03596010619587
UDI-Public03596010619587
Combination Product (Y/N)N
PMA/510(K) Number
K080625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model Number71352502
Device Catalogue Number71352502
Device Lot Number11GM08841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NECK 71352111, LOT 10MTM0001A.; NECK 71352111, LOT 10MTM0001A
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR